Alert archive / Colorado / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 18, NWS Pueblo, CO

May 28, 2024El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 28, 2024, 2:50 PM MDT for El Paso County, Colorado. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2024, 2:50 PM MDT (20:50 UTC)
Expired
May 28, 2024, 3:15 PM MDT
In force
25 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 35 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 381 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2024-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2024-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2853 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WUUS55 KPUB 282050
SVRPUB
COC041-282115-
/O.NEW.KPUB.SV.W.0018.240528T2050Z-240528T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
250 PM MDT Tue May 28 2024

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central El Paso County in east central Colorado...

* Until 315 PM MDT.

* At 250 PM MDT, a severe thunderstorm was located over Truckton, or
  34 miles east of Colorado Springs, moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Truckton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3882 10406 3880 10405 3859 10406 3874 10428
      3884 10423
TIME...MOT...LOC 2050Z 294DEG 16KT 3876 10419 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Moore
2 follow-up statements
010 
WWUS55 KPUB 282056
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
256 PM MDT Tue May 28 2024

COC041-282115-
/O.CON.KPUB.SV.W.0018.000000T0000Z-240528T2115Z/
El Paso CO-
256 PM MDT Tue May 28 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 255 PM MDT, a severe thunderstorm was located over Truckton, or 35
miles east of Colorado Springs, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Truckton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3882 10406 3880 10405 3859 10406 3874 10425
      3882 10422
TIME...MOT...LOC 2055Z 293DEG 15KT 3875 10417 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Moore
868 
WWUS55 KPUB 282107
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
307 PM MDT Tue May 28 2024

COC041-282115-
/O.CON.KPUB.SV.W.0018.000000T0000Z-240528T2115Z/
El Paso CO-
307 PM MDT Tue May 28 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 306 PM MDT, a severe thunderstorm was located over Truckton, or 37
miles northeast of Pueblo Airport, moving east at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Truckton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3882 10406 3880 10405 3859 10406 3872 10422
      3882 10420
TIME...MOT...LOC 2106Z 291DEG 14KT 3874 10414 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Moore

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:28 PM MDT, 22 minutes earlier. Its key messages:

  • Strong to severe storms possible this afternoon and evening southeast plains with greatest risk across Kiowa, Bent, Prowers and Baca Counties.
  • Severe thunderstorm risk expands across all of the southeast plains on Wednesday.
  • Showers and thunderstorms will develop during the afternoon, with severe storms possible over the plains, on Thursday.
  • Afternoon thunderstorms will be possible on Friday, but less of a chance of becoming severe.
  • It will be drier this weekend going into early next week with a lesser chance of afternoon thunderstorms.
Area forecast discussion, May 28, 2:28 PM MDT, 22 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
228 PM MDT Tue May 28 2024

.KEY MESSAGES...

- Strong to severe storms possible this afternoon and evening
  southeast plains with greatest risk across Kiowa, Bent,
  Prowers and Baca Counties.

- Severe thunderstorm risk expands across all of the southeast
  plains on Wednesday.

- Showers and thunderstorms will develop during the afternoon,
  with severe storms possible over the plains, on Thursday.

- Afternoon thunderstorms will be possible on Friday, but less
  of a chance of becoming severe.

- It will be drier this weekend going into early next week with
  a lesser chance of afternoon thunderstorms.

&&

.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
Issued at 222 PM MDT Tue May 28 2024

Southeast winds have been advecting 40-50+ dew points westward into
southeast CO this afternoon with ML CAPEs off Meso Analysis up to
2000 J/kg across the far eastern plains of Kiowa, Prowers, Bent and
Baca counties. Meanwhile, convective temperatures have been breached
across the Palmer and Raton Mesa regions.  Lower dew points out west
point to more of a wind and small hail risk for the I-25 corridor
and adjacent eastern plains this afternoon.  However as storms move
eastward and develop along surface boundaries, healthy CAPE and
sufficient shear in the 30-40 kt range, will result in a few strong
to severe storms which may congeal into one more more convective
clusters across southern portions of the plains, with less certainty
farther north with cells across Kiowa county later this evening. SVR
Watch #346 will remain in effect until 9 PM.  Thunderstorms diminish
across the eastern plains this evening but will likely send an
outflow boundary westward into the I-25 corridor towards morning.
This will set the stage for better thunderstorm chances on
Wednesday.

Upper ridge axis shifts eastward on Wednesday as the western U.S.
upper trough moves into the Great Basin and northern U.S. Rockies by
afternoon.  Storms will re-fire across the mountains around noon, and
spread eastward across the plains during the afternoon.  Mean HREF
CAPE increases to around 1000 J/kg along the I-25 corridor with
1500+ across the far eastern plains.  NAM12 still rides on the
higher side of the spectrum with SBCape up to 2500 J/kg.  With a
little better flow aloft, deep layer shears will range from 30-40
kts, sufficient for a few strong to severe thunderstorms with large
hail and damaging winds possible.  Thunderstorms may persist into
the evening hours if a convective cluster can organize over the
eastern counties as low level jet strengthens during the evening.
Activity should be pushing south and east of the area during the
overnight hours.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
Issued at 222 PM MDT Tue May 28 2024

Thursday...

A major shortwave trough located to the north of the region will be
propagating towards the east. This will allow for there to be a
southwesterly flow in the mid levels and a sufficient amount of
upper level diffluence to provide lift and help to initiate
thunderstorm development during the afternoon over the region. This
will also interact with an associated frontal boundary with the
trough, which will enhance thunderstorm activity over the plains by
later in the afternoon and through the evening. It will be rather
conditionally unstable over the plains as southeasterly winds ahead
of the boundary during the morning allows for more low-level
moisture and relatively higher dewpoints to make its way further
west and back up against the I-25 corridor. As a result, MUCAPE will
continue to increase, with values approaching 3000 J/kg showing up
in some over the models over portions of the far southeastern plains
and just over 2000 J/kg stretching back into the lower Arkansas
River Valley and up to the I-25 corridor in Pueblo County. There
will also very favorable lapse rates for updraft intensities,
generally between 7 to 8 C/km over the plains. The one component
that will be lacking is going to be effective bulk shear, which will
be around 30 to 35 kts over most of the plains, and only some better
values of 50 kts or greater confined to a more isolated area near
the Raton Mesa. Still, the potential will be there for storms to
become severe, especially over the far southeastern plains where
some of the better CAPE will be. Low-level shear/CAPE is not
going to be very impressive, and therefore the threat of
landspouts will be very low, but cannot be ruled out.

Lastest CAMs display most of the initial thunderstorm development to
be over El Paso County and western Las Animas County, and then moves
eastward and intensifies. There is also going to be the possible
formation of an MCS which develops over the Palmer Divide area and
then drops down to the southeast and affects Kiowa and Prowers
counties by later in the evening. If this occurs, it may produce
severe outflow winds along a gust front ahead of it. The other main
impact from these storms will be the threat of very large hail,
given the amount of MUCAPE, which may be up to an inch or more for
locations along the I-25 corridor and possibly greater than 2 inches
over the eastern plains. These storms will continue to progress
eastward, with a greater chance of becoming severe as they get
closer to the CO/KS border. There could still be some storms
continuing within our CWA up to a few hours after midnight and then
should be completely to our east just before sunrise on Friday.

Friday through Monday...

As the major shortwave continues to move off to the east and further
downstream, it will allow for overall more stable conditions to
return to the plains. However, the westerly flow with some recycled
moisture and orographic lifting will spark off convection during the
afternoon, mainly over the eastern mountains and along the I-25
corridor and then will move off to the east as the evening
progresses. Given the relatively more stable environment, with
weaker shear, storms will likely not become severe but may still be
on the stronger side with possibly hail up nickel size and gusty
outflow winds up to 50 mph. A weak ridge will continue to build in
over the region during the weekend and this will help to suppress
afternoon convection somewhat, although there will be recycled
moisture and westerly flow remaining in place with storms being more
isolated in nature (mainly over the mountains and far eastern
plains) and overall warmer and overall drier for most locations.
Sunday will be the hottest day as the ridge axis moves over and an
approaching trough creates downsloping winds, with highs maxing out
in the mid 90s over much of the plains. There could also be some
fire weather concerns for the lower elevations in vicinity of the
southern Sangres. It will be slightly cooler but still relatively
dry on Monday after passage of the trough, although there will still
be. some afternoon thunderstorms possible, mainly over the mountains.
-Stewey

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 222 PM MDT Tue May 28 2024

Showers and thunderstorms will continue across the mountains and
move off into the adjacent lower elevations through the late
afternoon and evening.  VCSH/VCTS will be possible at all three
terminals, though coverage looks too isolated to put into the KPUB
and ALS TAFs just yet.  Gusty outflow winds will spread into all
three terminals in the afternoon/early evening. If VCTS does impact
the terminals, then localized erratic gusts to 40 kts will be
possible. Moisture will increase with easterly winds overnight at
KCOS and KPUB. Have delayed the onset of stratus at KCOS until 10z,
as recent models have backed off on this scenario some. Have kept
conditions MVFR for now, but it is possible that a stronger moisture
surge originating from thunderstorms to the east could result in a
few hours of IFR conditions due to stratus at KCOS during the early
morning hours. These should dissipate by 15z with a better chance
for stronger thunderstorms to impact the KCOS and KPUB terminals in
the afternoon. Gusty outflow winds and hail would be the primary
risks. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...KT
LONG TERM...STEWARD
AVIATION...KT
Hazardous weather outlook, May 28, 11:35 AM MDT, 3 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1135 AM MDT Tue May 28 2024

COZ058>089-093>099-291745-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1135 AM MDT Tue May 28 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Increasing coverage and intensity is expected for our thunderstorm
activity today. Weak storms are expected to form over the mountains
through the afternoon, with main risks being gusty winds and
lightning. Storms form over the southern plains and the Pikes
Peak region early this afternoon, some of which could become
strong to severe as they move eastward into portions of eastern
Las Animas, Baca, Kiowa, Bent, and Prowers counties after 3pm.
Main risks with storms on our plains today will be large hail up
to 2 inches in diameter, damaging winds gusting over 60 mph, and
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong to severe storms will be possible again Wednesday and
Thursday from I-25 eastward across the plains, with the greatest
coverage of storms likely on Thursday. Damaging winds and large
hail will be the main risk from any storms, along with cloud to
ground lightning. Over the mountains and interior valleys, weaker
storms are expected, with gusty winds and lightning the main storm
threats.

Thunderstorms chances will gradually diminish from Friday into the
weekend, though a few strong storms may linger on the eastern
plains Friday afternoon and evening. Over the weekend, storms will
tend to be weaker and more isolated, as drier air moves into the
region.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

31/EHR

In the hours before

Special weather statement, May 28, 2:03 PM MDT, 47 minutes before
Special Weather Statement
National Weather Service Pueblo CO
203 PM MDT Tue May 28 2024

COZ088-094-282030-
Eastern Las Animas County CO-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO-
203 PM MDT Tue May 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL LAS ANIMAS COUNTY
THROUGH 230 PM MDT...

At 202 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Trinchera, or 21 miles east of Trinidad, moving
northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of south central Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3706 10412 3710 10419 3727 10405 3718 10386
TIME...MOT...LOC 2002Z 231DEG 15KT 3714 10412

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, May 28, 2:12 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
212 PM MDT Tue May 28 2024

COZ064>066-069-282045-
La Garita Mountains Above 10000 Ft CO-
Saguache County East of Continental Divide below 10000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Saguache County West of Continental Divide Below 10000 Ft CO-
212 PM MDT Tue May 28 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL SAGUACHE COUNTY
THROUGH 245 PM MDT...

At 212 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles east of North Pass, or 37 miles southeast of Gunnison, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of north central
Saguache County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3809 10641 3821 10653 3835 10634 3817 10615
TIME...MOT...LOC 2012Z 233DEG 12KT 3819 10639

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Moore
Special weather statement, May 28, 2:22 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
222 PM MDT Tue May 28 2024

COZ084-085-282045-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
222 PM MDT Tue May 28 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EL PASO COUNTY
THROUGH 245 PM MDT...

At 222 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ellicott to near Hanover. Movement was
southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3879 10418 3853 10436 3864 10452 3886 10437
TIME...MOT...LOC 2022Z 305DEG 13KT 3883 10432 3868 10444

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Moore
Special weather statement, May 28, 2:31 PM MDT, 19 minutes before
Special Weather Statement
National Weather Service Pueblo CO
231 PM MDT Tue May 28 2024

COZ094-282100-
Eastern Las Animas County CO-
231 PM MDT Tue May 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 300 PM MDT...

At 230 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Kim, or 33 miles northeast of Des Moines, moving
northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Kim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3700 10340 3706 10350 3728 10334 3711 10309
TIME...MOT...LOC 2030Z 230DEG 21KT 3708 10338

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS
Special weather statement, May 28, 2:38 PM MDT, 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
238 PM MDT Tue May 28 2024

COZ084>086-282115-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
238 PM MDT Tue May 28 2024

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN EL PASO AND NORTHERN
PUEBLO COUNTIES THROUGH 315 PM MDT...

At 237 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Yoder to near Hanover. Movement was east at 15
mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Truckton, Yoder, and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3891 10406 3876 10405 3844 10420 3860 10442
      3892 10428
TIME...MOT...LOC 2037Z 291DEG 14KT 3885 10425 3864 10435

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Moore
Special weather statement, May 28, 2:39 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service Pueblo CO
239 PM MDT Tue May 28 2024

COZ094-282115-
Eastern Las Animas County CO-
239 PM MDT Tue May 28 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LAS ANIMAS COUNTY
THROUGH 315 PM MDT...

At 238 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles north of Branson, or 30 miles north of Des Moines, moving
northeast at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of southeastern Las
Animas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3711 10382 3721 10404 3748 10379 3726 10344
TIME...MOT...LOC 2038Z 230DEG 22KT 3721 10388

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

PS

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 12:49 PM MDTSpecial Weather StatementPUBDouglas26 min
May 28, 1:08 PM MDTSpecial Weather StatementPUBEl Paso37 min
May 28, 1:10 PM MDTSpecial Weather StatementPUBEl Paso35 min
May 28, 1:39 PM MDTSpecial Weather StatementPUBEl Paso36 min
May 28, 1:43 PM MDTSpecial Weather StatementPUBLas Animas32 min
May 28, 1:50 PM MDTSpecial Weather StatementPUBLas Animas25 min
May 28, 2:03 PM MDTSpecial Weather StatementPUBLas Animas27 min
May 28, 2:10 PM MDTSevere Thunderstorm WarningPUBEl Paso35 min
May 28, 2:12 PM MDTSpecial Weather StatementPUBSaguache33 min
May 28, 2:22 PM MDTSpecial Weather StatementPUBEl Paso23 min
May 28, 2:31 PM MDTSpecial Weather StatementPUB29 min
May 28, 2:38 PM MDTSpecial Weather StatementPUBEl Paso37 min
May 28, 2:39 PM MDTSpecial Weather StatementPUBLas Animas36 min
May 28, 3:01 PM MDTSevere Thunderstorm WarningPUBLas Animas29 min
May 28, 3:14 PM MDTSevere Thunderstorm WarningPUBEl Paso13 min
May 28, 3:27 PM MDTSpecial Weather StatementPUBBent33 min
May 28, 3:34 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBaca, Bent, Las Animas26 min
May 28, 3:42 PM MDTSpecial Weather StatementPUBBent33 min
May 28, 3:55 PM MDTSpecial Weather StatementPUBTeller35 min
May 28, 3:58 PM MDTSpecial Weather StatementPUBGunnison32 min
May 28, 3:58 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Las Animas, Prowers32 min
May 28, 4:02 PM MDTSpecial Weather StatementPUBKiowa28 min
May 28, 4:18 PM MDTSevere Thunderstorm WarningPUBBent, Kiowa, Prowers27 min
May 28, 4:22 PM MDTSpecial Weather StatementPUBBent23 min
May 28, 4:23 PM MDTSpecial Weather StatementPUBEl Paso37 min
May 28, 4:29 PM MDTSpecial Weather StatementPUBFremont31 min
May 28, 4:29 PM MDTSevere Thunderstorm WarningPUBBent, Prowers14 min
May 28, 4:33 PM MDTSevere Thunderstorm WarningPUBBent27 min
May 28, 4:41 PM MDTSevere Thunderstorm Warning Considerable damage threatPUBBent, Kiowa34 min
May 28, 4:53 PM MDTSpecial Weather StatementPUBBent37 min
May 28, 5:00 PM MDTSpecial Weather StatementPUBFremont30 min
May 28, 5:02 PM MDTSpecial Weather StatementPUBProwers28 min
May 28, 5:04 PM MDTSevere Thunderstorm WarningPUBKiowa26 min
May 28, 5:13 PM MDTSpecial Weather StatementPUBPueblo47 min
May 28, 5:25 PM MDTSpecial Weather StatementPUBKiowa35 min
May 28, 5:30 PM MDTSevere Thunderstorm WarningPUBKiowa30 min
May 28, 5:35 PM MDTSpecial Weather StatementPUBProwers25 min
May 28, 5:59 PM MDTSpecial Weather StatementPUBHuerfano31 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.